Type 2 and epilepsy

plaird02
By plaird02 Latest Reply 2009-11-18 10:32:30 -0600
Started 2009-11-17 11:01:42 -0600

I am having a terrible time with nausea and vomitting side effects from the seizure medications. Thus my BS are very topsy turvy and I am still having seizures. Does anyone have anyexperience with this situation???


10 replies

Turtle
Turtle 2009-11-17 21:51:46 -0600 Report

I take depakote and Keppra xr for my seizures. They are well controlled most of the time. No throwing up and I take lots of other meds for other conditions. Talk w/ your dr and get him/her to listen.

I am epileptic and diabetic too.
Turtle

plaird02
plaird02 2009-11-18 10:32:30 -0600 Report

Just went to New Neurologist on Nov. 2 and he is going to hospitalize me for a week for a visual EEG. I am on Topomax and Depakote right now and have been having daily seizures up until about 2 weeks ago when after some research on the internet I found that a study out of Johns Hopkins in Baltimore where they had some luck with a modified atkins diet and had good reduction in seizure. I am still taking the meds but with the diet I am down to 3-4 seizures a week. I just can't seem to tolerate the seizure meds at the levels they need to be with out the horiffic side effects.
I pray you are feeling much better and your migraine is gone.

cussinwolf
cussinwolf 2009-11-17 17:09:45 -0600 Report

Yes like everyone says you need to get with doc. All I can tell you is my dad takes Lamictal for his seizures. He is 79 and tolerates it well. He is not diabetic but has had a bunch of heart attacks, and 3 major strokes. Started with seizuress after last stroke. Good luck!

plaird02
plaird02 2009-11-18 10:26:24 -0600 Report

I wish I could take the Lamictal it seemed to control the seizures but broke out in rash and blisters in my mouth. Thanks for the suggestion.

ptsparkle
ptsparkle 2009-11-17 13:06:45 -0600 Report

Can't be of much help. I know from experiences with people with epilepsy, they sometimes just don't want to take their meds. Then they have seizures which can happen anywhere, and be frightfull for anyone seeing it. Hopefully, your Dr. can find a happy medium that will work for both your seizures and help control your bs. Both are important. If possible, try to exercise as much as possible to help with bs levels. Good luck and best wishes,
Jim

plaird02
plaird02 2009-11-17 11:28:12 -0600 Report

Thank You they are aware. We have tried so many. It is bad enough for me but I really feel for my husband who never knows if I am b;acking out due to my sugar levels or a seizure he is terrified to leave me by myself but he has to work,

Harlen
Harlen 2009-11-17 11:04:21 -0600 Report

I do not but I feel for you deeply
Hang in there tell your Doc whats going on
there may be other meds you can use
Best wishes

Next Discussion: Stretching or Stupidity?? »